confused with CD4 at check-up

Just been for my check up (2yrs post fcr) all blood readings around the normalish level and stable to where they have been. Then the consultant says the "however" bit, my CD4 and potassium have plummeted. He asked if ive had serious sickess or diarrhea which i haven't or have i had a viral infection, which again i haven't.

A little worrying that i want this year as MY year and have loads planned and it looks like somethings a miss.

However he went through the symptoms of low potassium and  it fits with my fatigue and peripheral weakness. I dont really eat the foods i should so im going to try and improve my intake, cant really help the CD4 (260 from 410 in 3 months).

Your never far enough in front of this bloody condition to run from it!

6 Replies

  • Grizzlebear,

    Is the CD4 test standard? I don't believe I've had that one. 


  • Test is an indicator of the immune system, FCR for example can push these T cell levels down to levels of an AIDs patient and it can take some time to recover... The late Dr. Hamblin mentioned this on his blog...

    CD4+ is also thought to keep shingles reactivation in check...

    I get it run twice a year...

  • I do not think that the CD4 test is standard in the UK. I had one done 18 months after the end of my FCR, requested by my consultant. He used this to decide whether to stop my septrin and aciclover. In my case whilst the CD; was low he decided it was high enough to stop them. Never had a CD4 test before that one or since.


  • Hi Grizzlebear,

    Maybe it's just a blip? Has it been stable previously?

    I'm under the same team as you and I have my CD4 and IGG done every 4 months.

    Since FCR 3 years ago my CD4 and IGG are on a downward trend - CD4 130 IGG 4.2.

    Got my consultant app next week, so will see how the figures are now.

    Even though my figures are low - touch wood - so far I don't seem to be picking up infections. Tho I'm still taking aciclover and septrin.  So if you're feeling well and not ill I'd say just enjoy life and live it too the full :) I do :)

    Take care,

    Louise :)

  • Thats what im doing. We have planned loads this month. They said because the potassium is also low it could be viral however i have never been better. Although i did have a really really sore throat which i hadnt thought about.

    Live everyday like its the last. One day you will be proved right.

  • Check the side effects of any other drugs.  In my case I had low potassium level. I was taking Bendruflumethiazide (I may well have spelt that wrong) for my hypertension. Apparently Ben-whatsie can sometimes have that effect. Stopped it and upped the Amlodipine.  Potassium level returned to normal rand and blood pressure reduced!


You may also like...